The Day My Cluster Headaches Came Back

well 5 days ago on my 36th birthday i had felt very tired heart pounding out my chest finding it hard to walk up the stairs so took myself to hospital because i had a feeling the medication i was on varapimil was doing me some harm i was on a high dose 1000mg daly and had been for over 6 years.
the cardioligist in the hospital told me i had suffered a compete heart block 32 bpm my ticker was at when i came in, a very close call. but now my wonder treatment has been stopped hope topiramate is just as good. so a word of warning to anyone on big doses of varapimil get them ECG's every 3 months and listern to your body if it feels slow get your self the hospital asap for a ECG

Andrew Miller
andysadventure andysadventure
36-40, M
1 Response Oct 19, 2013

Topiramate is a great controler drug for those who suffer chronic headaches. There are some tough side effects. As you have the dose slowly moved up they will increase. One your hair will fall out...faster. Depending on the dosage effect the amount. Be prepared for that.

You may feel out of it, or sleepy especially when you reach the higher doses. Be mindful of this when you plan activities that require your attention till you adjust to this medication. You are going to notice a dramatic loss of appetite. Keep eating on a regular basis. Perhaps smaller amounts but be careful you don't forget to eat and start missing meals.

I know I sound like this is the end of the world on this drug. Not so. I have been taking 300 mgs a day for the last 10 years. I have not wreaked a car, starved to death or gone bald dear. So relax, I did not mean to scare you.